Jump to content
CrazyBoards.org

Recommended Posts

Hi everyone,

I weaned off cymbalta 2 months ago after being on it for 2 years. The withdrawal was a nightmare, but I toughed it out, hoping for light at the end of the tunnel.

It didn't come!

So I'm now on Prozac 20mgs for the last 10 days, but still not feeling much better. still depressed and anxious, but willing to give the meds more time to work. My doc also gave me xanax .25mgs for the really tough times, but I try hard not to use these too much.

What's really starting to scare me is my weight loss. In the last 2 months I've lost 20lbs as I find it extremely difficult to eat with my anxiety. This has me feeling weak, cold and irritable. Has this happened anyone else?

I'm seeing a counsellor too, but tbh I'm not convinced it's helping any.

Anyone else's experiences would be very welcome! X

Share this post


Link to post
Share on other sites

Thanks for your welcome!

I've suffered bouts of depression since I was 14, but was undiagnosed until I was 30. (I'm now 41).

I'm being treated by a GP, and she's really good. Easy to talk to, good listened etc.

I think you may have hit the nail on the head re the counselling. It's a "psycho-dynamic" approach, and I'm realising it's not really practical enough for me. I may need to re-think this.

I don't know how to class my depression. I would guess moderate...I can function, look after the kids etc, but with huge effort. When they are at school I often go back to bed.

I'm very happily married, but my husband does shift work so can be gone from 5.30 am til 10pm 3 days a week. I'm a full-time mum with 3 kids, including a little boy with autism.

I guess I live a fairly solitary life. I have a few pals but they either work or are v busy with their own stuff. I'm very caught up in the needs of my special needs son.

There's a history of depression, schizophrenia and addiction on both sides of my family tree so I inherited a few dodgy genes!

Thanks for making me look at these aspects...I wouldn't have really considered them before X

Share this post


Link to post
Share on other sites

Hi there and welcome to crazyboards!! Hope you like it here and find it supportive! Good to have another Irish person around :)

Share this post


Link to post
Share on other sites

Welcome to Crazyboards. I don't have any advice for you, except that you might want to think about being treated by a psychiatrist and a therapist. Your GP may be a lovely person and easy to talk to, but she isn't trained to do therapy, and she's not an expert on psych meds. If you want expert treatment, you have to go to an expert.

I hope things turn around for you. Please let us know if we can help you in any way.

olga

Share this post


Link to post
Share on other sites

First off, welcome to the board!!! My name is Stephanie - I'm 26 years old, been married for 9 years now and I have 3 great children. I am diagnosed as Bipolar I with generalized anxiety. My meds are listed below. I also have a 5 year old son who is diagnosed as Bipolar I with psychotic features, autism, and ADHD. I do have a website which I blog in, there's some other support there if you ever want to check it out. It's in my signature!

I am irish, too :) And I am on 20 mg of Prozac and it's not quite working yet which sucks :/ But welcome :)

Share this post


Link to post
Share on other sites

Hello & welcome to CB! :) It takes several months to get the full benefit of an AD, so try to be patient. I also recommend a pdoc if you don't have one already. I don't have loss of appetite, but I suggest drinking Ensure or Slimfast, and something small such as yogurt and keep hydrated. I hope you like it here!

Share this post


Link to post
Share on other sites

Hi, LaizyDaizy. I, too, have a kid with autism/ADHD. I know what it's like to be isolated with your kids even though I only have two. I agree with the others you might want to seek out a psychiatrist for help with your depression.

I hope you find lots of support here!!

Share this post


Link to post
Share on other sites

Thank you so much for all your welcomes.

I went back to my GP yesterday, as the Prozac seems to be helping my depression a little, but the early morning anxiety is still horrible. Most mornings I end up taking Xanax, which I am not comfortable with, but it's either that or a living hell.

So my GP added half-inderal (a beta blocker) to take at bed time to see if that helps, but tbh I still feel like crap this morning.

She's putting me in touch with a proper CBT therapist too (phew!) so fingers crossed that'll help.

Thanks again for all your hellos! XXX

Share this post


Link to post
Share on other sites

I'm sorry you are having such a tough time with this discontinuation. From my own experiences with both SSRI and SNRI discontinuation - even tapered over months I fought to see a Neurologist, a board certified neurologist and he knew what to do and how to do it and I was able to stop over a few weeks without any issues.

Some psychiatrists are very skilled at stopping meds and some frankly suck. I would say to try to work with a neurologist based on my experience in tapering/stopping both SSRI and SNRI.

I wish you well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By MisterMelancholy
      I've been experiencing depersonalization frequently recently but I don't understand why. I probably don't fit the criteria of depersonalization disorder so the only other reason I could experience is if I used a psychedelic substance, which I do not. I've been wondering if depression is the cause of the depersonalization as it often, but not always, happens during MDD episodes. Could this be correct?
    • By MisterMelancholy
      Because of my depression, I like many people, have pitifully low self esteem.
      Ever since Iast year I been having a tendency to daydream of having a better life and various other powerfantasies I make up. When daydreaming my self esteem skyrockets and I feel good. But I kinda resent it because I hate vanity and I'm worried that having super high self esteem will make me arrogant and vain and grandiose. I also begin to kinda lose touch with reality and think that I'm above the rules and stuff like that. I'm worried about becoming egotistic.
      I had a debate about this 2 days ago with my therapist and she said that the daydreams aren't bad because it's better than having extremely low self esteem(paraphrased). I disagreed.
      So with all this in mind, is it an adaptive or maladaptive coping mechanism?
    • By mikl_pls
      My mood has been absolutely deplorable for the past month or so. I honestly don't know how to begin to describe how bad it is. I have a lot of the "negative" symptoms, a profound deficit of positive affect. Nothing in life gives me pleasure, suicidal thoughts begin to surface, and I sometimes descend further into psychotic depression. These are my depressive episodes. I don't know how else to paint the picture more thoroughly because I never know what to say, and it really bothers me when I'm like that when I'm around my boyfriend. I want to talk, but I can never think of anything to say, so I rely on him to start conversations.
      I don't get it... Dopamine has been posited to be a central neurotransmitter in the pathenogenesis of anhedonia, and I'm on multiple meds that supposedly on their own and in combinations with other meds I'm taking can treat anhedonia. What am I missing??
      I'm on Dexedrine up to 60 mg as needed, Vyvanse 50 mg, Wellbutrin 200 mg, Viibryd 40 mg (increases dopamine via postsynaptic 5-HT1A receptor stimulation), Vraylar 3 mg... What else could possibly help?
      There's no relief in sight when I'm like this.
    • By MisterMelancholy
      So I joined this forum to talk about my various mental health issues and try to find a solution or two with people who can relate. I been diagnosed with autism, clinical depression, and oppositional defiant disorder at various points in my life and I'm currently 16 years old at the time of this writing. I hope to have a great time with you guys.
    • By Cyclingsarah
      Hi guys,
      just started Lithium yesterday. I know it can take several weeks to work, but I already feel it clearing my head a bit.
      question tho. Can lithium make anxiety worse in the beginning - like SSRI’s? Because I now find myself very panicky
      I am also on lexapro and mirtazapine. 
×
×
  • Create New...